Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 6, 2021, 7:21 AM CDT for Lancaster County, Saline County, Seward County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 7:21 AM CDT (12:21 UTC)
- Expired
- Apr 6, 2021, 7:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -718 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WUUS53 KOAX 061221
SVROAX
NEC109-151-159-061245-
/O.NEW.KOAX.SV.W.0006.210406T1221Z-210406T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
721 AM CDT Tue Apr 6 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
West central Lancaster County in southeastern Nebraska...
Southeastern Seward County in southeastern Nebraska...
Northeastern Saline County in southeastern Nebraska...
* Until 745 AM CDT.
* At 720 AM CDT, a severe thunderstorm was located near Dorchester,
or 21 miles southwest of Lincoln, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crete, Milford, Dorchester, Pleasant Dale, Denton, Walnut Creek
Recreation Area, Blue River State Recreation Area and Conestoga
State Recreation Area.
This includes Interstate 80 in Nebraska between mile markers 382 and
390.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4059 9703 4067 9715 4090 9704 4078 9677
TIME...MOT...LOC 1220Z 215DEG 26KT 4066 9705
HAIL...1.00IN
WIND...60MPH
$$
KG1 follow-up statement
444
WWUS53 KOAX 061244
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
744 AM CDT Tue Apr 6 2021
NEC109-151-159-061253-
/O.EXP.KOAX.SV.W.0006.000000T0000Z-210406T1245Z/
Lancaster NE-Seward NE-Saline NE-
744 AM CDT Tue Apr 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LANCASTER...
SOUTHEASTERN SEWARD AND NORTHEASTERN SALINE COUNTIES WILL EXPIRE AT
745 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4059 9703 4067 9715 4090 9704 4078 9677
TIME...MOT...LOC 1243Z 215DEG 26KT 4079 9693
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:47 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 6, 6:47 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
647 AM CDT Tue Apr 6 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 350 AM CDT Tue Apr 6 2021
There are numerous forecast concerns today into Wednesday, which
include the chance for severe storms later this afternoon through
the evening, winds and temperatures the next few days.
Highs yesterday across the area reached into the 80s and temps
have remained mild overnight.
Upper air charts from last evening had the following features of
interest. At 300 mb there was a jet max of around 95 knots
punching east from central CA and southern NV. At 500 mb, there
was a closed low over southern ID, with 12 hour height falls in
excess of 100 meters over northeast NV and northwest UT. Thermal
ridge at 700 mb was in place from Mexico northward across NM and
CO. At 850 mb, Moisture was streaming north from TX across KS,
western MO, eastern NE and much of IA. Surface analysis early this
morning indicated a low pressure center of around 990 mb over
northeast CO with a nearly stationary front extending northeast
from the low across NE into southeast SD, northwest IA and then up
into southern MN. Dewpoints in our area were mostly in the lower
or mid 50s, but 30s were noted north of the front in the far
northwest corner of the forecast area (dewpoints at KYKN and KONL
were in the mid 30s).
It appears that as the surface low tracks into southwest NE today
that the front may lift a bit farther north, putting most or all
of our area in the warm sector. Have boosted highs parts of the
area a bit, with 70s expected most spots. A few locations could
touch 80 but in far northwest Knox county it is possible that
highs may only hit the upper 60s. Regional radar at 335 am showed
some showers and isolated thunderstorms taking shape with an area
of lift from parts of south central NE into central KS. Those
should move across parts of our area this morning. Then there may
be a break before more showers and storms develop this afternoon.
It appears coverage may be highest late this afternoon and this
evening, and that seems to be when severe storm chances will be
highest. Strong winds and hail should be the main hazards with a
small chance that a tornado could develop near or just north of
the KS border in southeast NE. Recent runs of the HRRR seem to
have a decent handle on this. It will become windy for much of the
area today, and winds should be the strongest in parts of
southeast NE. We issued a wind advisory there from Noon to 7 pm.
Speeds could reach 25 to 30 mph with gusts above 40 mph. Again,
storm coverage should be highest this evening, but chances will
continue overnight.
Models continue to show that as the surface low moves east, the
front will push southward and our winds will start to turn to the
north. This will progress eastward across the forecast area
tonight and Wednesday. This will cause our western zones to be the
coolest and eastern areas the warmest for both tonight and
Wednesday. Forcing for precipitation will continue into Thursday
night with some soaking rains expected. Amounts could reach over
an inch at many locations in the central and eastern parts of the
forecast area.
Another weak system could bring some showers Friday, but models
are not in very good agreement with that. There will also be some
spotty chances for showers Sunday into Tuesday, but amounts should
be light.
Highs Wednesday will range from 50s in our western zones to 60s
east. Highs Thursday and Friday will be in the 50s or 60s, then in
the 60s Saturday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 633 AM CDT Tue Apr 6 2021
Spotty showers and a few storms will move through the region this
morning as southerly wind speeds increase through the day.
Wind speeds will be sustained at 15 to 25 kts with gusts up to
35 kts. There will likely be a lull in precipitation in the early
afternoon before a second round of more robust convection
develops just before 00Z. Some storms could become strong to
severe with gusty winds and large hail. VFR conditions will drop
to MVFR as storms move through this evening, eventually falling
to IFR around 12Z Wednesday morning.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from noon today to 7 PM CDT this evening for
NEZ078-088>093.
IA...None.
&&
DISCUSSION...Miller
AVIATION...KGHazardous weather outlook, Apr 6, 4:01 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 401 AM CDT Tue Apr 6 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 401 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight A few scattered thunderstorms could over parts of the area this morning or early this afternoon, but the chance of severe weather with these seems fairly low. There is a chance for severe storms later this afternoon and through the evening. At this time, it appears that 6 pm to midnight is the window where severe storm chances are highest. Damaging winds and hail appear to be the main hazards, but there is a small chance that a tornado could develop in portions of southeast Nebraska. The chance of severe storms should be decreasing after midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will continue to be a chance for thunderstorms for much of the area on Wednesday. There is a marginal risk for severe storms, mainly across southwest Iowa and areas of far eastern Nebraska near the Missouri River. Hail and strong winds would be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed in parts of southeast Nebraska by late this afternoon or this evening.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 39 min |
| Apr 5, 9:32 PM CDT | Special Weather Statement | OAX | Wayne | 28 min |
| Apr 6, 3:52 AM CDT | Wind Advisory | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson and 1 more | 15 hr |
| Apr 6, 7:43 AM CDT | Special Weather Statement | OAX | Lancaster | 32 min |
| Apr 6, 7:50 AM CDT | Special Weather Statement | OAX | Lancaster | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.